• 2 sessions of chemo with complications

    Asked by sheilap on Friday, May 24, 2013

    2 sessions of chemo with complications

    I have had 2 sessions of chemo my last ended me in the hospital for 4 days with a reaction they tell me it called shake and bake I was fine when i left the the session but by the time i got home i was not able to talk i was so caold shivering and my body hurt so bad i turned red and then ran a fever the next day i was swollen i am scheduled to go back for chemo on the 28th im so scared . right now my tongue feels like i have anticeptic on it is this normal i worry so much about every thing i feel hostiage to this cancer i so not know what i can do or not do can i die my hair can i go swimming can i have a cocktail so i stay locked up in the house i worry about every thing i feel different in my body i have no control and not knowing what is normal or not scares me what do i do im going nuts .

    7 Answers from the Community

    7 answers
    • GregP_WN's Avatar

      I'm sorry your having difficult time of it. Chemo treats us all differently. The side effects will be bad for one person, and the next not be bothered at all. I had the hairy tongue feeling. Sores in my mouth, got sick for 3 days at a time, lost a bunch of weight. Some of the steroids just about drove me nuts, I had to stop them. So, yes much of what you are feeling is normal, but always, always call your doctor and tell them exactly what is happening. They have seen almost everything that has happened, and will usually have an answer.
      Try to catch your breath and just know that everything your going through, lots of us have been there, and doing ok now. I've been at it for 25 years and still kicking pretty good.

      If you have any questions please ask.

      over 3 years ago
    • Peroll's Avatar

      Sheilap, I too have colon cancer. While I have not had the same reaction to chemo you did I have had some bad reactions. You should know that there are several good chemo regimens for colon cancer so if one does not work or causes a bad reaction/side effects you can try another one that should be easier to tolerate. I have had to do that. Please ask your Oncologist about the other options and see if there might be a better choice for you available. Good Luck and let us know how it goes.

      over 3 years ago
    • LauraJo's Avatar

      This stuff really sucks, doesn't it? I'm so sorry you are having such a bad time with chemo. Call your oncologist & let them know what is going on....and talk to the nurses, as well, since they often have more time to discuss things with you. I can tell you I did not color my hair during chemo, on the advice of my colorist...while I did not lose my hair, it thinned out a bit, and was dry, so she recommended not stressing it any further with permanent color....she said if I really felt the need, I should try a temp color to see what happened, but I opted not to, since I had no desire to have it all fall out. I also had the occasional drink, but I will warn you - diarrhea can be a problem for us colon cancer folks, and for some folks, alcohol can be a trigger. And yes, you can go swimming....I swam with my temporary ileostomy, and even when I had my chemo pack, I sat carefully in my little blow up pool in the back yard. It's important to continue to do things that help you relax and feel better, as much as you can. and to maintain some normalcy in your life. It's totally normal to feel out of control during this treatment, but hang in there. You can do this.

      over 3 years ago
    • spirithorse's Avatar

      I too had a bad reaction from my last chemo treatment. This was my first time On this particular chemo mix and within three days of the treatment I was sick with nausea, vomiting and diarrea. I made the mistake of not calling the doctor thinking this would pass. After a week I was too weak to get out of bed. Went to the doctor and spent the next 11 days at the hospital getting potassium and magnesium. Do not do what I did. My doctor told me if my side effrcts do not get better within 24 hours he wants to see me. Thete are medication they would have given me to help so now like you I am faced with three more chemo treatments and am having a very difficult time trying to decide whether or not to go through with them I feel really good now as it has been a month since my last treatment.

      There are so many of Us out there trying to find some normal left. This site has helped me so much. Please let me know if I can do anything to help you. Blessings. Kim

      over 3 years ago
    • SueRae1's Avatar

      Speak with your oncology team about this ASAP - they need to review your treatment plan, and decide if this was an isolated incident and continue with your plan, or rethink the cocktail they are giving you to one that will be less toxic on the rest of your body. I was recently taken off my chemo regimen due to an allergic reaction to one of the Meds, I broke on in rashes all over my arms and legs. My oncologist is trying to figure out where we go from here.

      over 3 years ago
    • alivenwell's Avatar

      That sounds like FOLFOX was what you are taking from what I read. I had similar reactions to FOLFOX and am looking forward to my LAST 2 treatments. Stay strong. Report these symptoms to your doctor just to play it safe. FOLFOX is known to have a cold sensation, neuropathy (tingling).

      over 3 years ago
    • sheilap's Avatar

      Thank you everyone for your response i am taking leucovorin and oxaliplation administered over a 2 hour time and then i get hooked up to a pump with 5-fu for 48 hours they think it is the oxaliplation so they are eliminating it on tuesday they want to do a allergy test inject in skin not sure i want that it is suppose to be extremely painful and will scar me has anyone ever had that done ? eiter way im scared to death it is like going to sit in a chair and waiting for the death injection that is how i feel right now i feel real good right now and i know come tuesday i have to do this all again and with out knowing what is going to happen im scared they are however administering it in the hospital this time so i hope it is better i dont know .

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more colorectal (colon) cancer questions.  Also, don't forget to check out our Colorectal (Colon) Cancer page.